Stochastic representations of isotropic vector random fields on spheres
MetadataShow full item record
Ma, Chunsheng. 2016. Stochastic representations of isotropic vector random fields on spheres. Stochastic Analysis and Applications, vol. 34:no. 3:pp 389-403
A stochastic representation is derived for a vector random field that is stationary, isotropic, and mean square continuous on a sphere or unit circle. The established stochastic representation is an infinite series involving the sequence of ultraspherical or Gegenbauer's polynomials, looks like a mimic of the series representation of the covariance matrix function of the isotropic vector random field, but differs from the spectral representation in terms of the ordinary spherical harmonics. It is also shown in this paper that some isotropic and continuous covariance matrix functions on the real line or R-3, if they are compactly supported, can be adopted as covariance matrix functions on the unit circle or S-3.
Click on the DOI link to access the article (may not be free).